Anyone have to lower their dose b/c of...

A board to discuss the Multiple Sclerosis modifying drug Rebif

Anyone have to lower their dose b/c of...

Postby VirtuallyFine » Wed Mar 10, 2004 4:32 pm

Anyone have to lower their dose b/c of elevated liver enzymes? I had to do this and I am wonder how common it is. I had been on rebif for about 1 year when this happened. I did not even know there was anything wrong, my neuro always does blood work and called me to let me know I should cut my dose in half. Since then I have worked back to the full dose so apparently the problem resolves itself ~ none the less I did find this somewhat alarming...

Has anyone else had to do this?
Thanks!
< March 20, 2004 = I want my life back *sigh*
> March 20, 2004 = ...day one on alertec = getting my life back? *grin*
User avatar
VirtuallyFine
Family Member
 
Posts: 61
Joined: Sat Feb 28, 2004 3:00 pm
Location: Canada

Advertisement

Postby perseus » Sat Mar 13, 2004 6:40 am

Hi VirtuallyFine,

I also had increased liver enzyme levels while on Rebif and had to decrease the dose for about a month (I think) until the levels dropped back to normal. At the time I thought that this increase was due mostly to the oxazepam that I was taking at the same time as Rebif to help me sleep (known to possibly increase liver enzymes according to its monograph) but now I am not so sure. Interestingly, about six months later during a visit to my neuro, another doctor asked me if I would provide a blood test specifically to test for liver enzymes (ALT/ AST) because I was on Rebif. I didn't have the blood test because I had taken a 2-month break from Rebif, but it was an indication to me that they were looking at it more closely.

This happened about a year before Health Canada published the advisory about liver function and Rebif. It's posted here in the stories archives, I think.

So you're not the only one, in Canada at least, that has had the same adverse event.

All the best,
perseus
User avatar
perseus
Newbie
 
Posts: 8
Joined: Fri Feb 06, 2004 3:00 pm

rebif/liver probs

Postby paul32 » Tue Mar 16, 2004 8:09 am

Hi

Can I ask did any of you have any symptoms whilst :roll: on Rebif to indicate liver problems? I've been on it for a year and now and then get a sharp pain in my right abdomen which sometimes spreads up to my shoulder and down my right arm? It's worrying me it might be my liver being damaged but it would be a shame to quit the Rebif as it's working so well.
paul32
 

Postby perseus » Tue Mar 16, 2004 4:16 pm

Hi,

I do not remember having any symptoms when my liver enzyme levels were high. I was even a bit surprised that I had to decrease my dose because I felt okay at the time. :wink:

I do hope that your symptom gets resolved and that it is not related to the Rebif injections.

perseus
User avatar
perseus
Newbie
 
Posts: 8
Joined: Fri Feb 06, 2004 3:00 pm

nope - did not

Postby VirtuallyFine » Tue Mar 16, 2004 6:11 pm

I didn't have any symptoms...but I was being closely monitored. I was actually on a 3 mo business trip at the time and doing quite well..so it was a bit of a shock to me that I needed to decrease my dose...apparently it is most common during the first few months of treatment, but not completely unheard of at later dates. I believe your GP can even submit a request to have your enzymes checked (if you do not have easy access to your neuro)...

take care of yourself and get tested...if for no other reason than to squelch any concern...
< March 20, 2004 = I want my life back *sigh*
> March 20, 2004 = ...day one on alertec = getting my life back? *grin*
User avatar
VirtuallyFine
Family Member
 
Posts: 61
Joined: Sat Feb 28, 2004 3:00 pm
Location: Canada

Postby Guest » Fri Mar 19, 2004 8:18 am

Thanks for your replies. The pain only seems to last a day after some injections so I think it might be just side effects that I'm gettin (I hope!)

Will let the Neuro know next time I see him any way just in case.
Guest
 

liver

Postby guest » Sun Apr 11, 2004 3:21 pm

i also have been on rebif for one year and now my liver enzymes are elevated. ms doctor wants to change me to copoxone after we check and make sure its not my liver or gallbladder acting up!
guest
 

Postby Guest » Wed Oct 20, 2004 7:19 pm

Elevated liver enzymes are quite common on all interferons. It is usually does not cause any symptoms and if its going to happen, it usually does within the first 6 months of starting therapy. Remember other things that can impact liver enzymes...tylenol, alcohol, other meds!
I wouldnt be so quick to switch therapies because of this. You can back down the dose and slowly escalate back up. Keep in mind why you are on this therapy. Do a little more research before going to Copaxone.
Guest
 

Postby carolsue » Wed Oct 20, 2004 8:01 pm

I hear that sometimes after liver enzymes increase, they may come back down after a couple months.

Anyone have low platelet levels after being on rebif for a while?
User avatar
carolsue
Family Elder
 
Posts: 167
Joined: Sun Jul 25, 2004 2:00 pm
Location: Sunnydale, USA


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service